Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Spaces of vector measures


Author: A. Katsaras
Journal: Trans. Amer. Math. Soc. 206 (1975), 313-328
MSC: Primary 46E27
DOI: https://doi.org/10.1090/S0002-9947-1975-0365111-8
MathSciNet review: 0365111
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {C_{rc}} = {C_{rc}}(X,E)$ denote the space of all continuous functions $ f$, from a completely regular Hausdorff space $ X$ into a locally convex space $ E$, for which $ f(X)$ is relatively compact. As it is shown in [8], the uniform dual $ {C'_{rc}}$ of $ {C_{rc}}$ can be identified with a space $ M(B,E')$ of $ E'$-valued measures defined on the algebra of subsets of $ X$ generated by the zero sets. In this paper the subspaces of all $ \sigma $-additive and all $ \tau $-additive members of $ M(B,E')$ are studied. Two locally convex topologies $ \beta $ and $ {\beta _1}$ are considered on $ {C_{rc}}$. They yield as dual spaces the spaces of all $ \tau $-additive and all $ \sigma $-additive members of $ M(B,E')$ respectively. In case $ E$ is a locally convex lattice, the $ \sigma $-additive and $ \tau $-additive members of $ M(B,E')$ correspond to the $ \sigma $-additive and $ \tau $-additive members of $ {C_{rc}}$ respectively.


References [Enhancements On Off] (What's this?)

  • [1] A. D. Aleksandrov, Additive set functions in abstract spaces, Mat. Sb. (N. S.) 8 (50) (1940), 307-348, 9 (51) (1941), 563-628. MR 2, 315; 3, 207. MR 0004078 (2:315c)
  • [2] W. M. Bogdanowicz, Representations of linear continuous functionals on the space $ C(X,Y)$ of continuous functions from compact $ X$ into locally convex $ Y$, Proc. Japan Acad. 42 (1966), 1122-1127. MR 35 #4365. MR 0213503 (35:4365)
  • [3] -, An approach to the theory of integration generated by Daniell functionals and representations of linear continuous functionals, Math. Ann. 173 (1967), 34-52. MR 35 #4364. MR 0213502 (35:4364)
  • [4] R. C. Buck, Bounded continuous functions on a locally compact space, Michigan Math. J. 5 (1958), 95-104. MR 21 #4350. MR 0105611 (21:4350)
  • [5] D. H. Fremlin, D. J. Garling and R. G. Haydon, Bounded measures on topological spaces, Proc. London Math. Soc. (3) 25 (1972), 115-136. MR 0344405 (49:9144)
  • [6] E. Hewitt, Linear functionals on spaces of continuous functions, Fund. Math. 37 (1950), 161-189. MR 13, 147. MR 0042684 (13:147g)
  • [7] G. W. Johnson, The dual of $ C(S,F)$, Math. Ann. 187 (1970), 1-8. MR 42 #3550. MR 0268653 (42:3550)
  • [8] A. Katsaras, Continuous linear functionals on a space of vector-valued functions, Bull. Soc. Math. Grèce 15 (1974), 13-19. MR 0629982 (58:30159)
  • [9] R. B. Kirk, Locally compact, $ B$-compact spaces, Nederl. Akad. Wetensch. Proc. Ser. A 72 = Indag. Math. 31 (1969), 333-344. MR 41 #9201. MR 0264609 (41:9201)
  • [10] G. Köthe, Topological vector spaces. I, Die Grundlehren der math. Wissenschaften, Band 107, Springer-Verlag, Berlin, 1966; English transl., Die Grundlehren der math. Wissenschaften, Band 159, Springer-Verlag, New York, 1969. MR 33 #3069; 40 #1750. MR 0248498 (40:1750)
  • [11] J. D. Knowles, Measures on topological spaces, Proc. London Math. Soc. (3) 17 (1967), 139-156. MR 34 #4441. MR 0204602 (34:4441)
  • [12] E. J. McShane, A Riemann-type integral that includes Lebesgue-Stieltjes, Bochner and stochastic integrals, Mem. Amer. Math. Soc. No. 88 (1969). MR 42 #436. MR 0265527 (42:436)
  • [13] A. L. Peressini, Ordered topological vector spaces, Harper and Row, New York, 1967. MR 37 #3315. MR 0227731 (37:3315)
  • [14] H. H. Schaefer, Topological vector spaces, Macmillan, New York, 1966. MR 33 #1689. MR 0193469 (33:1689)
  • [15] F. D. Sentilles, Bounded continuous functions on a completely regular space, Trans. Amer. Math. Soc. 168 (1972), 311-336. MR 45 #4133. MR 0295065 (45:4133)
  • [16] I. Singer, Linear functionals on the space of continuous mappings of a compact Hausdorff space into a Banach space, Rev. Math. Pures Appl. 2 (1957), 301-315. (Russian) MR 20 #3445. MR 0096964 (20:3445)
  • [17] V. S. Varadarajan, Measures on topological spaces, Mat. Sb. (N. S.) 55 (97) (1961), 35-100; English transl., Amer. Math. Soc. Transl. (2) 48 (1965), 161-228. MR 26 #6342. MR 0148838 (26:6342)
  • [18] J. Wells, Bounded continuous vector-valued functions on a locally compact space, Michigan Math. J. 12 (1965), 119-126. MR 31 #593. MR 0176318 (31:593)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E27

Retrieve articles in all journals with MSC: 46E27


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0365111-8
Keywords: Locally convex spaces, strict topology, operator-valued measures, $ \sigma $-additive functionals, $ \tau $-additive functionals, locally convex lattice
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society